Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 53, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 7, 2002, 5:24 PM CDT for Hancock County, Harrison County, Pearl River County, Mississippi. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2002, 5:24 PM CDT (22:24 UTC)
- Expired
- Jul 7, 2002, 6:30 PM CDT
- In force
- 66 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Hancock County, MS, Harrison County, MS, Pearl River County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.4 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2234 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 072224
SVRNEW
MSC045-047-109-072330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
523 PM CDT SUN JUL 7 2002
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HANCOCK COUNTY IN SOUTHERN MISSISSIPPI
THIS INCLUDES THE CITIES OF...WAVELAND...DIAMONDHEAD...BAY ST.
LOUIS
HARRISON COUNTY IN SOUTHERN MISSISSIPPI
THIS INCLUDES THE CITIES OF...LONG BEACH...GULFPORT
PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI
THIS INCLUDES THE CITY OF PICAYUNE
* UNTIL 630 PM CDT
* AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 14 MILES NORTHEAST OF MCNEIL TO
16 MILES EAST OF LYMAN...OR FROM 7 MILES SOUTHEAST OF POPLARVILLE
TO 8 MILES NORTH OF ST. MARTIN...MOVING SOUTHWEST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LYMAN AT 545 PM CDT
MCNEIL AT 550 PM CDT
GULFPORT AT 555 PM CDT
LONG BEACH AT 605 PM CDT
PICAYUNE...KILN AT 615 PM CDT
DIAMONDHEAD AT 620 PM CDT
LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER
IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3025 8944 3031 8960 3064 8980 3084 8948
3079 8933 3065 8934 3068 8903 3056 8875
3036 8908 3031 8928 3035 8927 3038 8931
3031 8931What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:30 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 7, 3:30 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 330 PM CDT SUN JUL 7 2002 RADAR IS GETTING BUSY WITH A FEW THUNDERSTORMS HAVING ALREADY REACHED STRONG TO SEVERE THRESHOLDS. SURFACE CONVERGENCE HAS INCREASED ACROSS INLAND SECTIONS OF SOUTH MS NEAR A SURFACE TROUGH...AND OVER AREAS FROM NEAR MORGAN CITY TO THIBODAUX...ALONG THE LAKE PONTCHARTRAIN LAKE BREEZE. MAY HAVE TO ISSUE AFTERNOON PACKAGE WITH A /REMAINDER OF THIS AFTERNOON/ PERIOD IF CONVECTION BECOMES MORE WIDESPREAD AND SEVERE. OUTSIDE OF THUNDERSTORM AREAS...HEAT HAS BECOME A PROBLEM WITH HEAT INDICES GENERALLY IN THE 100 TO 105 DEGREE RANGE. THUNDERSTORMS SHOULD MOSTLY DIE OFF BY MIDNIGHT TONIGHT. ON MONDAY... AN INVERTED MID LEVEL TROUGH MOVING WEST ACROSS THE GULF WILL BRING ADDITIONAL UPPER LEVEL SUPPORT...HOWEVER...SLIGHTLY LIGHTER WIND FIELDS ALOFT AND WEAKER PVA SHOULD KEEP SEVERE THUNDERSTORMS MORE ISOLATED THAN TODAY. TEMPERATURES SHOULD HAVE NO PROBLEM REACHING THE LOWER 90S...BUT SCATTERED CONVECTION COULD GET STARTED A LITTLE EARLIER. WILL BE MONITORING ANY POTENTIAL TROPICAL DEVELOPMENT IN THE CENTRAL GULF OF MEXICO...BUT THIS SYSTEM WILL HAVE NO IMPACT ON WEATHER ALONG THE CENTRAL GULF COAST AS IT WILL LIKELY MOVE WEST TOWARDS THE NORTHEAST MEXICAN OR SOUTH TEXAS COAST. FOR TUESDAY THROUGH FRIDAY...A WEAK UPPER LEVEL RIDGE TO THE NORTH WITH WEAK DISTURBANCES IN THE EASTERLIES OVER THE GULF WILL CONTINUE A SIMILAR PATTERN WITH SCATTERED DIURNAL CONVECTION OVER LAND AND LATE NIGHT AND MORNING CONVECTION OVER THE COASTAL WATERS. TEMPERATURES SHOULD REMAIN FAIRLY CLOSE TO NORMAL. ANOTHER WEAK SURFACE BOUNDARY MAY SAG SOUTH NEAR THE SOUTHWEST MS ZONES THURSDAY AND FRIDAY AS ANOTHER DEEP UPPER TROUGH MOVES ACROSS THE NORTHEAST U.S. MCB 73/92/72/91/73 24242 BTR 73/91/73/90/73 24242 MSY 76/91/75/90/76 14242 GPT 74/89/73/89/74 14242 .NEW...NONE LA...NONE. MS...NONE. 22
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 4:35 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 40 min |
| Jul 7, 4:44 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 61 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.